Alert archive / Kentucky / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Feb 26, 2012, 8:42 AM CST for 4 states. It took effect at Feb 26, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 8:42 AM CST (14:42 UTC)
- In effect from
- Feb 26, 2012, 12:00 PM CST
- Expired
- Feb 26, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 60 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237 WWUS83 KPAH 261442 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 842 AM CST SUN FEB 26 2012 ...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY...AND SOUTHWEST INDIANA... .VERY DRY AIR WILL MIX DOWN AS GUSTY SOUTHERLY WINDS START TO PICK UP. THIS COMBINED WITH VERY DRY VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER PARAMETERS REACHING WARNING CRITERIA. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-270000- /O.NEW.KPAH.FW.W.0001.120226T1800Z-120227T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON- WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 842 AM CST SUN FEB 26 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE WARNING INCLUDES ALL OR PARTS OF THE MARK TWAIN AND SHAWNEE NATIONAL FORESTS...THE LAND BETWEEN THE LAKES RECREATION AREA...AND THE FORT CAMPBELL AREA. * WIND...SOUTHERLY WINDS AROUND 15 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...RH WILL DROP TO AROUND 20 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:52 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Feb 26, 3:52 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 352 AM CST SUN FEB 26 2012 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 221 AM CST SUN FEB 26 2012 SKIES WILL REMAIN CLEAR ACROSS THE REGION TODAY. IT WILL BECOME BREEZY...WITH SOUTH WINDS INCREASING TO 12 TO 20 KTS WITH SOME HIGHER GUSTS. MODELS DO NOT SEEM TO TIGHTEN UP THE GRADIENT AS MUCH AS THEY HAD BEEN IN SOME OF THE PREVIOUS RUNS...SO THIS SHOULD KEEP WINDS IN A MORE REASONABLE RANGE COMPARED TO LATE LAST WEEK. HOWEVER...THESE WINDS ALONG WITH THE PLENTIFUL SUNSHINE SHOULD PUSH TEMPERATURES TO AROUND THE 60 DEGREE MARK...WHICH WILL BE 5 TO 9 DEGREES ABOVE SEASONAL NORMALS. MODELS ARE IN GREAT AGREEMENT BRINGING A WEAK DRY COLD FRONT ALONG THE OHIO RIVER BY 12Z MONDAY...MOVING IT ON THROUGH THE ENTIRE PAH FORECAST AREA BY 18Z MONDAY. RH TIME HEIGHTS SHOW VERY LITTLE MOISTURE FOR THIS FRONT TO WORK WITH...SO WILL PROBABLY JUST SEE A BRIEF PERIOD OF INCREASING MID CLOUDS. THE AIR MASS BEHIND THE FRONT IS ONLY A LITTLE COOLER THAN OUR CURRENT AIR MASS...SO HIGH TEMPERATURES MONDAY SHOULD ONLY BE 3 TO 6 DEGREES COOLER THAN TODAY. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL SLIDE OFF TO OUR EAST BY 06Z TUESDAY. WINDS WILL GRADUALLY TURN SOUTHEAST AND INCREASE THROUGH THE NIGHT AHEAD OF OUR NEXT SIGNIFICANT WEATHER SYSTEM. THESE WINDS WILL AID IN SOME MIXING AND KEEP OUR MONDAY NIGHT LOW TEMPS FAIRLY MILD...AT LEAST SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 221 AM CST SUN FEB 26 2012 TWO MAJOR SYSTEMS ARE FORECAST TO IMPACT THE REGION DURING THE EXTENDED PORTION OF THE FORECAST. THE 00Z MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT IN ADVERTISING LARGE POPS FOR TUESDAY AND TUESDAY NIGHT...AND FRIDAY AND FRIDAY NIGHT. THE FIRST SYSTEM OVER THE ROCKIES EARLY TUESDAY WILL EJECT NORTHEAST TO IOWA BY 12Z WEDNESDAY. MASSIVE WARM ADVECTION WILL COMMENCE TUESDAY...SO SHOWERS WILL BECOME MORE NUMEROUS THROUGH THE DAY. THE 00Z MODELS INDICATE THAT THE BEST POPS TUESDAY WILL RUN FROM SOUTHEAST MISSOURI THROUGH SOUTHERN ILLINOIS AND POSSIBLY SOUTHWEST INDIANA...BUT PORTIONS OF WEST KENTUCKY MAY STAY DRY FOR MUCH OF THE DAY. THE ECMWF IS SLOWEST WITH THE ONSET OF SHOWERS...KEEPING MOST AREAS DRY THROUGH 18Z. LEANED A BIT TOWARD IT...BUT IF THE SURFACE HIGH IMPINGING ON THE AREA MONDAY IS COOLER THAN CURRENTLY ANTICIPATED...THE FASTER GFS/CANADIAN SOLUTION MAY BE THE WAY TO GO...AS ISENTROPIC LIFT WOULD BE STRONGER. TUESDAY NIGHT THE ENTIRE AREA SHOULD SEE WIDESPREAD SHOWERS...WITH AT LEAST SCATTERED THUNDERSTORMS. MODEL SOUNDINGS INDICATE THAT EVEN ELEVATED INSTABILITY WILL BE MEAGER...AS COLD AIR ALOFT WILL BE LACKING WITH THE UPPER SYSTEM WAY UP IN IOWA. AFTER 06Z...THE COLD FRONT WILL START TO PUSH THROUGH THE AREA...AND THERE IS SOME POTENTIAL FOR WEAK SURFACE-BASED INSTABILITY. WIND FIELDS WILL BE VERY IMPRESSIVE BOTH WITH RESPECT TO LOW AND DEEP LAYER SHEAR. THIS SHOULD BE THE BEST CHANCE FOR SEVERE STORMS WITH THIS EVENT...BUT STILL FEEL THAT THE ODDS ARE STACKED AGAINST IT. SHOWERS AND THUNDERSTORMS...AND SEVERE WEATHER POTENTIAL WILL LINGER INTO WEDNESDAY MORNING IN THE EAST...OR UNTIL THE COLD FRONT CAN CLEAR THE AREA. KNOCKED TEMPERATURES DOWN SOME TUESDAY...ESPECIALLY NORTH...WITH PLENTY OF CLOUD COVER/PRECIPITATION...SOUTHEAST WINDS AND A SLOWER THAN ORIGINALLY FORECAST WARM FRONTAL PASSAGE. COLD ADVECTION WILL BE QUITE WEAK BEHIND THE COLD FRONT...SO ASSUMING THAT THERE IS SOME AT LEAST PARTIAL CLEARING ON WEDNESDAY...TEMPERATURES MAY BE WARMER THAN TUESDAY. ONE THING IS FOR SURE...IT WILL BE QUITE WINDY...AS SOUTHEAST WINDS CRANK UP TUESDAY...VEER TO SOUTH TUESDAY NIGHT AND SOUTHWEST WEDNESDAY. SHOULD STAY BELOW WIND ADVISORY LEVELS...BUT IT WILL OFFSET THE WARMING EXPECTED. SURFACE HIGH PRESSURE WILL PASS OVER THE REGION THURSDAY...AND SOUTHERLY FLOW WILL RETURN TO THE REGION THURSDAY NIGHT INTO FRIDAY MORNING AHEAD OF OUR NEXT STORM SYSTEM. THE GFS AND ECMWF DEEPEN A SURFACE LOW OVER OUR REGION...AS ENERGY MOVES AT US FROM THE PLAINS. THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IN THE AREA THE LOW/COLD FRONT WILL INTENSIFY...BUT THE MODELS ARE IN AGREEMENT IN FRONTOGENETICAL FORCING FOR SHOWERS AND SOME ELEVATED THUNDERSTORMS BEHIND THE FRONT/LOW. HAVE GOOD CHANCE POPS THROUGHOUT THE AREA FRIDAY...AND THEN SHIFT IT TO THE EAST HALF OF THE AREA FRIDAY NIGHT. WITH GENERAL TROUGHING ADVERTISED FOR NEXT WEEKEND...TEMPERATURES WILL DROP BACK TOWARD NORMAL. CANNOT RULE OUT SOME LIGHT SHOWERS/RAIN AT SOME POINT OVER THE WEEKEND...AS IMPULSES SWING THROUGH THE LARGER SCALE TROUGH. THERE STILL IS NO SIGN OF AN ARCTIC AIRMASS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 221 AM CST SUN FEB 26 2012 LIGHT SOUTHEAST WINDS EARLY THIS MORNING WINDS WILL BECOME SOUTH BY LATE MORNING AND INCREASE TO 10 TO 20 KTS WITH GUSTS AROUND 25 KTS. THESE WINDS WILL DECREASE TO 6 KTS OR LESS BETWEEN 23Z AND 02Z. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH NO VSBY RESTRICTIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...RST LONG TERM....DRS AVIATION...RST
Hazardous weather outlook, Feb 26, 4:27 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CST SUN FEB 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN ELEVATED FIRE DANGER IS FORECAST THIS AFTERNOON...AS GUSTY SOUTH WINDS RETURN TO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST FROM TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. ALTHOUGH INSTABILITY WILL BE WEAK...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY NEAR THE COLD FRONT LATE TUESDAY NIGHT AND EARLY WEDNESDAY. A CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY AND FRIDAY NIGHT. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY MORNING. DRS
Nearby
Red Flag Warnings in Kentucky, 2012Red Flag Warnings in Illinois, 2012Red Flag Warnings in Missouri, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.